I'm aware that the optimum dose of escitalopram is 10mg, but after two weeks on 10mg I was so tired and hardly able to keep my eyes open, that I reduced it to 5mg. Mainly because it was impairing my reactions whilst driving and that's not safe. I've been on 5mg for 4 days now and it has lifted the heaviness I was experiencing. I wondered if anyone has had long term success on this lower dose. A GP will only quote what you read on the leaflet so it's pointless asking him. I'm always interested in others personal experiences. I am also very light... only 105Ib and so I wonder if this lower dose for someone of my weight may be enough.
I'm in week 3 now and feeling quite weepy today. My mood is up and down... cannot wait to be more stable and able to cope with normal day to day life.
Thank you all for your support. Things are tough right now.
@masso. Excellent answer! As usual, you touched on all aspects of the situation in question. Take care...
20 June 2021
So, your GP does not know you cut your dose by half after 2 weeks, you should inform him/her.
I was on this antidepressant for some time, took 20 mgs. though, and body weight has no influence on this and other antidepressants. Yes, 5 mgs. is quite a low dose, and in my experience you should have given the antidepressant more time in order for it to build up in your system, it takes 4 to 6 weeks for it to reach its full therapeutic level for you to feel the full benefits in order to treat your condition. But I do agree, safety comes first for you and others on the road and in general every where. I feel you are a responsible person and that speaks highly of you, but what about your mental health? I believe you should ask your GP to refer you to a specialist, a Psychiatrist is more likely to really help get you through these terrible times the world is undergoing.